New Hampshire, 2013Flash Flood in New Hampshire, July 1, 2013
July 1, 2013 · NWS GYX · 1 event in 1 county or zone
A line of thunderstorms moved across the Seacoast area dropping 1 to 3 inches of rain in less than three hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms moved across the Seacoast area dropping 1 to 3 inches of rain in less than three hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 1, 10:13 AM EST, 3 hours 21 minutes earlier.
Area forecast discussion, Jul 1, 10:13 AM EST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1113 AM EDT MON JUL 1 2013
.SYNOPSIS...
A STATIONARY COLD FRONT DRAPED ACROSS THE FORECAST AREA WILL BE
THE FOCUS OF HEAVY RAIN TODAY THROUGH TONIGHT AND WILL REMAIN OVER
THE AREA ON TUESDAY. THE FRONT WILL GRADUALLY DISSIPATE ON
WEDNESDAY AS HIGH PRESSURE BUILDS IN FROM THE SOUTHEAST. HIGH
PRESSURE WILL REMAIN ANCHORED OFF THE EAST COAST THURSDAY THROUGH
SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATE...UPDATED TEMPS WITH CURRENT DATA AND TWEAKED POPS.
PREVIOUS DISCUSSION...
SHORTWAVE RIDING ALONG THE STALLED FRONTAL BOUNDARY DRAPED ACROSS
THE FORECAST AREA WILL RESULT IN ANOTHER ROUND OF HEAVY RAIN TODAY
THROUGH TONIGHT. TROPICAL MOISTURE WILL ADD FUEL TO EMBEDDED
THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. STILL SOME
QUESTION AS TO EXACTLY WHERE THE AXIS OF HEAVIEST PRECIPITATION
WILL SET UP BUT LATEST MODEL RUNS POINTING TOWARD SOUTHERN AND
CENTRAL PORTIONS OF THE FORECAST AREA.
WITH THE CONTINUING UNCERTAINTY WILL BE ISSUING A FLASH FLOOD
WATCH FOR THE ENTIRE FORECAST AREA FOR EARLY THIS AFTERNOON
THROUGH EARLY TUESDAY MORNING. MODELS SHOWING ANYWHERE FROM 1.5 TO
3 INCHES ACROSS THE REGION WHICH WITH THE ALREADY SATURATED GROUND
WILL BE MORE THAN ENOUGH TO CAUSE PROBLEMS. WITH TROPICAL
CONNECTION IN MIND HAVE GONE WITH THE HIGHER AMOUNTS SHOWN IN THE
LATEST GFS QPF. EXPECT RAIN TO PUSH INTO SOUTHERN NEW HAMPSHIRE
AND SOUTHWEST MAINE DURING THE LATE MORNING AND EARLY
AFTERNOON...GRADUALLY OVER-SPREADING THE REMAINDER OF THE FORECAST
AREA THROUGH THE EARLY EVENING HOURS.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
HEAVY RAIN AND EMBEDDED THUNDERSTORMS WILL CONTINUE OVERNIGHT WITH
THE HEAVIEST RAINFALL COMING THROUGH MIDNIGHT BEFORE TAPERING TO
SHOWERS DURING THE EARLY MORNING HOURS.
TUESDAY LOOKING LIKE A DULL AND GRAY DAY AS LOW CLOUDS REMAIN
ENTRENCHED ACROSS THE REGION. EXPECT SCATTERED SHOWERS AND AREAS
OF DRIZZLE FOR MOST OF THE FORECAST AREA. WILL LIKELY SEE SOME
THUNDERSTORM ACTIVITY IN THE AFTERNOON ACROSS SOUTHERN NEW
HAMPSHIRE WHERE THE BEST INSTABILITY SETS UP.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE UPPER LEVEL HIGH CENTERED OVER THE WESTERN ATLANTIC BUILDS
THROUGH THE LONG TERM FORECAST PERIOD AS A RIDGE OF HIGHER HEIGHTS
BUILDS NORTH AND WEST FROM THIS HIGH CENTER INTO THE NORTHEAST
UNITED STATES. THE SURFACE HIGH OVER THE WESTERN ATLANTIC BECOMES
STRONGER AS RELATIVE HUMIDITY LEVELS SURFACE TO 500 MILLIBARS
SLOWLY DRIES OUT. STILL A THREAT OF SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY AS THE VERY WARM, HUMID
AND UNSTABLE AIR MASS ENTRENCHED OVER THE REGION IS SLOW TO LOSE
ITS GRIP. EVENTUALLY THE SURFACE AND UPPER LEVEL RIDGE BRING
MAINLY DRY BUT CONTINUED VERY WARM WEATHER FRIDAY THROUGH SUNDAY.
&&
.AVIATION /15Z MONDAY THROUGH FRIDAY/...
SHORT TERM...IFR/LIFR CEILINGS AND AREAS OF VSBY TODAY THROUGH
TUESDAY.
LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...SCATTERED SHOWERS AND
THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY MAY PRODUCE MVFR/IFR
CONDITIONS.
&&
.MARINE...
SHORT TERM...CONTINUING SCA'S FOR SEAS.
LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...SOUTHWEST FLOW THROUGH
MUCH OF THE LONG TERM FORECAST PERIOD AS HIGH PRESSURE REMAINS
ANCHORED OVER THE WESTERN ATLANTIC. WINDS AND SEAS SHOULD STAY
BELOW SMALL CRAFT ADVISORY CRITERIA.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MEZ007>009-
012>014-018>028.
NH...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR NHZ001>010-013-
014.
MARINE...NONE.
&&Hazardous weather outlook, Jul 1, 2:07 AM EST, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
307 AM EDT MON JUL 1 2013
MEZ007>009-012>014-018>028-NHZ001>010-013-014-020715-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
307 AM EDT MON JUL 1 2013
...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH
TUESDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD RELAY REPORTS OF HEAVY RAIN AND/OR FLOODING
THROUGH STANDARD PROCEDURES WHEN IT IS SAFE TO DO SO.
ANZ150>154-020715-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
307 AM EDT MON JUL 1 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 1, 9:20 AM EST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAY ME
1020 AM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 3 NE NEWPORT 43.40N 72.14W
06/30/2013 SULLIVAN NH NEWSPAPER
TREE DOWN ON REEDS MILL ROAD
0505 PM TSTM WND DMG 2 N SUNAPEE 43.42N 72.09W
06/30/2013 SULLIVAN NH NEWSPAPER
TREE AND POWERLINES DOWN ON TROW HILL ROAD
0506 PM TSTM WND DMG 1 NNE SUNAPEE 43.40N 72.08W
06/30/2013 SULLIVAN NH LAW ENFORCEMENT
TREES DOWN ON JOBS CREEK ROAD
0510 PM HAIL SUNAPEE 43.39N 72.09W
06/30/2013 M0.50 INCH SULLIVAN NH FIRE DEPT/RESCUE
0535 PM FLASH FLOOD CLAREMONT 43.38N 72.35W
06/30/2013 SULLIVAN NH LAW ENFORCEMENT
8 ROADS WASHED OUT IN CLAREMONT.
0617 PM TSTM WND DMG TILTON 43.44N 71.59W
06/30/2013 BELKNAP NH LAW ENFORCEMENT
TREES AND WIRES DOWN IN TILTON...TIME ESTIMATED BY
RADAR
0630 PM TSTM WND DMG LACONIA 43.53N 71.48W
06/30/2013 BELKNAP NH TRAINED SPOTTER
TREES AND WIRES DOWN ON SHORE DRIVE
0655 PM FLASH FLOOD LAKEPORT 43.55N 71.46W
06/30/2013 BELKNAP NH TRAINED SPOTTER
UNION AVE FLOODED AND CLOSED
0700 PM FLASH FLOOD 3 SSW NEW LONDON 43.37N 72.01W
06/30/2013 MERRIMACK NH TRAINED SPOTTER
SEVERAL SMALL STREAMS OVER THERE BANKS NEAR NEW LONDON
&&
EVENT NUMBER GYX1300190 GYX1300191 GYX1300189 GYX1300192 GYX1300188
GYX1300196 GYX1300193 GYX1300194 GYX1300195
MCSpecial weather statement, Jul 1, 12:42 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
142 PM EDT MON JUL 1 2013
NHZ013-014-011815-
COASTAL ROCKINGHAM-INTERIOR ROCKINGHAM-
142 PM EDT MON JUL 1 2013
...STRONG THUNDERSTORMS WILL IMPACT ROCKINGHAM COUNTY THROUGH 215 PM
EDT...
AT 142 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTHWEST OF HAMPSTEAD...OR
ABOUT 5 MILES NORTH OF SALEM...MOVING NORTHEAST AT 30 MPH. THIS
STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SALEM...DERRY...
CHESTER...ATKINSON...HAMPSTEAD...SANDOWN...PLAISTOW...EAST
HAMPSTEAD...DANVILLE AND NEWTON THROUGH 215 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
IN ADDITION TO THE WIND AND HAIL... VERY HEAVY RAIN IS FALLING. BE
ALERT FOR FLASH FLOODING.
LAT...LON 4289 7137 4309 7107 4309 7090 4296 7076
4286 7098 4285 7103 4282 7105 4280 7109
4281 7111 4281 7116 4279 7118 4277 7118
4274 7123
KIMBLELocal storm report, Jul 1, 1:32 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
232 PM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM FLOOD 1 NNW SCARBOROUGH 43.59N 70.33W
07/01/2013 CUMBERLAND ME LAW ENFORCEMENT
GORHAM POLICE REPORTED FLOODING AT THE INTERSECTION OF
GORHAM RD. AND HANNAFORD DR. WATER COVERING THE ROAD.
ROAD WAS PASSABLE.
&&
EVENT NUMBER GYX1300199
BROWNFlash Flood, Rockingham
- When
- July 1, 1:34 PM EST to 4:00 PM EST
- Where
- Rockingham County, 0.77 mi SSW of Kensington to 0.74 mi SE of Elmwood Corners
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 42.910, -70.936
Heavy rains caused flash flooding along Route 107 in Kennsington and along Route 1a in Hampton Beach.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 1 to 5, 201338 deaths · 213 injured · 2 events
- Heat in Utah, July 1 to 4, 20133 deaths · 1 event
- Drought in Texas, July 1 to 31, 2013$128 million · 20 events
- Drought in Oklahoma, July 1 to 31, 2013$36 million · 3 events
- Drought in Texas, July 1 to 31, 2013$10 million · 24 events
- Heat in California, July 1 to 5, 20131 death · 5 events
- Debris Flow and Hail in California, July 1 to 3, 20131 death · 1.75 in hail · 3 events
- Tornadoes in Connecticut, July 1, 2013$5.0 million · EF1 · 2 events
- Wildfire in Colorado, July 1 to 9, 2013$3.0 million · 3 events
- Flash Flood and Flooding in Pennsylvania, July 1 to 2, 2013$2.1 million · 8 events
- Flash Flooding and Flood in New York, July 1 to 3, 2013$685,000 · 15 events
- Wildfire in Nevada, July 1 to 31, 2013$1.0 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 471940.